Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 40, NWS Twin Cities, MN

June 17, 2010Chisago County, Isanti County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2010, 8:02 PM CDT for Chisago County, Isanti County, Minnesota. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 8:02 PM CDT (01:02 UTC)
Expired
Jun 17, 2010, 8:45 PM CDT
In force
43 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chisago County, MN, Isanti County, MN

The radar

The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:40 PM CDTFUNNEL CLOUD2 N Rush City, MNALONG INTERSTATE 35.
Jun 17, 8:40 PM CDTHAIL 1.752 N Rush City, MNALONG INTERSTATE 35.
Jun 17, 8:40 PM CDTTORNADO2 N Rush City, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:54 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.0 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2010-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2010-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
536 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS53 KMPX 180102
SVRMPX
MNC025-059-180145-
/O.NEW.KMPX.SV.W.0040.100618T0102Z-100618T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISANTI COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHWESTERN CHISAGO COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 845 PM CDT

* AT 800 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED 8 MILES WEST OF CAMBRIDGE...AND MOVING
  NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  CAMBRIDGE...
  DALBO...
  GRANDY...
  STANCHFIELD...
  BRAHAM...
  RUSH CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4572 9283 4568 9287 4544 9341 4554 9352
      4567 9351 4574 9337 4574 9283
TIME...MOT...LOC 0102Z 235DEG 47KT 4557 9337
WIND...HAIL 60MPH 1.00IN

$$

TRH
2 follow-up statements
691 
WWUS53 KMPX 180120
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT THU JUN 17 2010

MNC025-059-180145-
/O.CON.KMPX.SV.W.0040.000000T0000Z-100618T0145Z/
ISANTI MN-CHISAGO MN-
820 PM CDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHISAGO AND NORTHERN ISANTI COUNTIES UNTIL 845 PM CDT...

AT 819 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRANDY...OR
NEAR CAMBRIDGE...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  STANCHFIELD...BRAHAM...RUSH CITY...AND INTERSTATE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH CAN UPROOT TREES AND DOWN POWER LINES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4574 9283 4572 9283 4568 9287 4551 9327
      4558 9342 4566 9343 4574 9337
TIME...MOT...LOC 0119Z 227DEG 36KT 4566 9322
WIND...HAIL 60MPH 1.75IN

$$

TRH/MTF
867 
WWUS53 KMPX 180126
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
826 PM CDT THU JUN 17 2010

MNC025-059-180145-
/O.CON.KMPX.SV.W.0040.000000T0000Z-100618T0145Z/
ISANTI MN-CHISAGO MN-
826 PM CDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHISAGO AND NORTH CENTRAL ISANTI COUNTIES UNTIL 845 PM CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
STANCHFIELD...OR 9 MILES NORTH OF CAMBRIDGE...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  RUSH CITY...AND INTERSTATE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4574 9283 4572 9283 4568 9287 4555 9319
      4558 9326 4565 9331 4574 9329 4574 9313
TIME...MOT...LOC 0126Z 227DEG 36KT 4571 9314
WIND...HAIL 70MPH 1.75IN

$$

TRH/MTF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:38 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 17, 6:38 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT THU JUN 17 2010

.DISCUSSION...

...SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING...

THE FORECAST CONCERNS CENTER ON SEVERE WEATHER LATER THIS
AFTERNOON INTO TONIGHT ACROSS THE ENTIRE FORECAST AREA.

SYNOPSIS...THE GOES WATER VAPOR LOOP REVEALS THE PRIMARY UPPER LOW
AND VORT MAX ACROSS SOUTHWESTERN ND. LOOKING AT THE DETAILS ON
THIS WV AND ALSO VISIBLE IMAGERY...ALONG WITH THE LATEST RUC
ANALYSIS...REVEALS AN AXIS OF POTENTIAL VORTICITY ADVECTION AND
MID-LEVEL DRYING /AND LIKELY COOLING/ COMING EAST ACROSS EASTERN
SD. THIS SHOULD BE ERODE THE CAP AND THUS BE AN IMPETUS FOR STRONG
CONVECTIVE DEVELOPMENT OVER WESTERN MN. THE LATEST HAND SURFACE
ANALYSIS PLACES THE PRIMARY SURFACE LOW IN CENTRAL ND...WITH A
BULGING COLD FRONT EXTENDING SOUTHWARD THROUGH EASTERN SD...AND A
PRE-FRONTAL TROUGH /MESO-WARM FRONT/ NEAR THE MN RIVER VALLEY. THE
AREA NEAR AND BETWEEN THESE FRONTS...PARTICULARLY ALONG THE PRE-
FRONTAL TROUGH WHERE ENHANCED CONVERGENCE IS OCCURRING AND
PRESSURE FALLS/SLIGHTLY BACKED SURFACE FLOW IS...WILL BE WHERE
BOUNDARY LAYER ROOTED STORMS SHOULD FIRE BETWEEN 230 AND 4 PM. THE
LOW- LEVEL MOISTURE RETURN HAS BEEN STRONG TODAY...WITH 70F DEW
POINTS STAIR-STEPPING THEIR WAY NORTH THE PAST SEVERAL HOURS. THIS
HAS ALLOWED INSTABILITY TO BECOME MODEST TO STRONG...WITH THE
LATEST RUC ANALYSIS INDICATING A RIDGE OF 2000 TO 2500 J/KG OF
MLCAPE ENCOMPASSING MUCH OF SOUTHWESTERN AND WESTERN MN. THIS
SHOULD INCREASE TO AOA 3000 J/KG.

ANALYSIS AND ASSESSMENT OF THREATS...THE ATMOSPHERE IS CONDUCIVE
FOR ALMOST ALL TYPES OF SEVERE WEATHER LOOKING AT THE KMPX 18Z
SOUNDING. THE COMBINATION OF DEEP LAYER SHEAR...CROSSOVER
COMPONENT...AND INSTABILITY FAVOR DISCRETE SUPERCELLS NEAR THE
PRE-FRONTAL TROUGH AND WITHIN THE ENHANCED SMALLER-SCALE WARM
SECTOR LIFTING NORTHEAST FROM SOUTHWEST MN. THE CROSSOVER
COMPONENT GIVEN THE PROFILERS AND THE UPSTREAM ABR 18Z SOUNDING
INDICATE A FAVORABLE 60 TO 75 KT WSW MID-LEVEL FLOW ATOP SOUTHERLY
40 KT LOW LEVEL JET FLOW IN WEST CENTRAL MN. THE RUC AND NAM
FORECAST HODOGRAPHS...ALONG WITH EXPLICIT CONVECTIVE MODEL MODES
AND SREF SUPERCELL PARAMETERS...INDICATE THAT THE SUPERCELL MODE
MAY PERSIST INTO THE EARLY EVENING...INCLUDING POTENTIALLY INTO
THE TWIN CITIES METRO AREA. THE 18Z MPX HODOGRAPH SHOWS 60 TO 90
DEGREE TURNING IN THE LOWEST KM...WHICH HAS STRONG SPEED SHEAR TO
BEGIN WITH. THE RETURN BOUNDARY LAYER FLOW HAS OFFERED LCLS IN THE
3500-4500 FT...AND OBSERVATIONS ARE INDICATING THAT SO FAR. GIVEN
THESE PARAMETERS AND FAVORABLE PROBABILISTIC DATA OF COMPOSITE
TORNADIC PARAMETERS FROM THE SREF AND FROM LOCAL CONDITIONAL
PROBABILISTIC DATA...TORNADOES ARE LIKELY FROM SOME DISCRETE
SUPERCELLS WITH THE POSSIBILITY OF SOME STRONGER ONES. THE
MINNESOTA PORTION OF THE FORECAST AREA IS REALLY ALL FAIR
GAME...BUT PARTICULARLY EMPHASIS WOULD BE MADE NEAR OR SOON AFTER
INITIATION. THE FREEZING LEVEL IS HIGH...BUT UPDRAFT STRENGTH WILL
BE STRONG GIVEN SOME OF THE EXPLICIT CONVECTIVE MODEL
FORECASTS...SO LARGE HAIL IS LIKELY FROM STRONGER SUPERCELLS.
LAPSE RATES AND DCAPE VALUES INDICATE STRONG WIND POSSIBILITIES.
THE PRECIPITABLE WATER CLIMB HAS BEEN VERY LARGE TODAY AS
WELL...AND VERY HEAVY RAINFALL RATES ARE POSSIBLE...PARTICULARLY
WHERE SLOWER CONVECTION IS. THIS WILL BE MOST FAVORED AWAY FROM
THE COLD FRONTAL BULGE...SO THE FAR NORTHERN CWA AND DOWN SOUTH
NEAR THE IA BORDER. THE EVOLUTION OF ACTIVITY AFTER 00Z TO 02Z IS
SOMEWHAT UNCERTAIN AS IT COMES INTO EASTERN AND SOUTHEASTERN MN
AND WESTERN WI. WITH THE SURFACE LOW MOVING NORTH INTO CANADA AND
UPPER JET NOSE MOVING NORTHEAST...THE CONGEALING FACTORS WILL
BECOME MORE DRIVEN BY COLD POOL AS OPPOSED TO ATMOSPHERIC
FORCING. THINGS MAY BECOME A BIT STRETCHED OUT BY WESTERN WI. BUT
CLUSTERS...OR POTENTIALLY ONE MCS...WILL MAINTAIN A WIND THREAT
AND EVEN POSSIBLY A SMALL TORNADO THREAT THROUGH MIDNIGHT.

FORECAST ADJUSTMENTS...HAVE ADAPTED HIGHER TEMPORAL RESOLUTION
INTO THE FORECAST THIS EVENING BASED ON SATELLITE...RUC...AND
VSREF TRENDS. HAVE MENTIONED SEVERE WEATHER THROUGH THIS EVENING
AREA-WIDE...INCLUDING TORNADOES INTO THE EARLY EVENING TO PROMOTE
THE MENTION ESPECIALLY GIVEN THE POSSIBILITY OF A COUPLE STRONGER
TORNADOES. HAVE MENTIONED DAMAGING WINDS FOR THE REMAINDER OF THE
EVENING IN THE EASTERN HALF OF THE FORECAST AREA.

FRIDAY...THE FRONT WILL STILL BE IN THE FORECAST AREA FRIDAY
MORNING. INSTABILITY IS EXPECTED TO REBUILD ALONG THIS DURING THE
AFTERNOON WITH REMAINING STRONG WIND FIELDS STILL IN PLACE.
CONVECTIVE REDEVELOPMENT IS MOST FAVORED JUST TO THE SOUTHEAST OF
THE FORECAST AREA...BUT IT WILL BE CLOSE. CONTINUE THE CHANCE OF
THUNDERSTORMS IN THE SOUTHEAST.

THIS WEEKEND THROUGH NEXT WEEK...OVERALL NOT MUCH EMPHASIS PLACED
ON THIS PORTION OF THE FORECAST TODAY DUE TO IMMEDIATE SEVERE
WEATHER CONCERNS. LOOKS LIKE STILL A WET AND ACTIVE PERIOD WITH
THE SYNOPTIC BOUNDARY LAID OUT TO THE SOUTH. SO HAVE BLENDED
GOING POPS WITH THE NEW HPC POPS. TEMPERATURE CONFIDENCE IS LOW
BECAUSE OF THE CHANCE OF PRECIPITATION BUT THE WARM COLUMN. HAVE
GENERALLY GONE NEAR HPC AND THE LATEST BIAS-CORRECTED EC.

&&

.AVIATION.../00Z TAF ISSUANCE/
SQUALL LINE OF STORMS MOVING THROUGH THE EASTERN THIRD OF MN AND
PARTS OF WEST CENTRAL WISCONSIN THIS EVENING. LARGE HAIL AND
TORNADOES HAVE BEEN REPORTED WITH THE LARGER AND MOST INTENSE STORMS
THIS EVENING...BY MIDNIGHT. WEATHER CONDITIONS HAVE IMPROVE BEHIND
OVER WESTERN MINNESOTA. EXPECT SOME SCATTERED CLOUDS AT OR ABOVE 5
THOUSAND FEET OR SKC OVERNIGHT THROUGH FRIDAY. SFC WINDS WILL
GRADUALLY DIMINISH TO 10-15 KNOTS. STRONG UPPER LEVEL TROUGH WILL
CONTINUE TO LIFT NORTHEAST OVER THE SOUTHERN CANADA DURING THE
PERIOD. COLD POOL SHOULD BE WELL OF OUR FORECAST AREA BY MIDDAY
FRIDAY. HIGH PRESSURE RIDGE FORECAST TO MOVE OVER THE AREA LATE
FRIDAY NIGHT AND SATURDAY. GENERALLY GOOD FLYING CONDITIONS
ANTICIPATE WITH POSSIBLY SOME SHALLOW GROUND FOG SATURDAY MORNING.

KMSP...SEE THE LATEST TAF FOR DETAILS. INTENSE LINE OF
THUNDERSTORMS...MOVING THROUGH THE AREA BY 900 PM...THEN PARTIAL
CLEARING. SOUTH-SOUTHWEST SFC WINDS GRADUALLY DIMINISH TO 10 TO 15
KNOTS BY MID AFTERNOON FRIDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MTF/JM
Hazardous weather outlook, Jun 17, 2:21 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 PM CDT THU JUN 17 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
181100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
221 PM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A WIDESPREAD SEVERE WEATHER EVENT WILL UNFOLD ACROSS THE OUTLOOK
AREA INTO TONIGHT. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS
FROM THIS ACTIVITY ARE EXPECTED TO BE TORNADOES...STRONG DAMAGING
STRAIGHT-LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

THE MOST LIKELY AREA FOR TORNADO DEVELOPMENT IS ACROSS THE
MINNESOTA PORTION OF THE FORECAST AREA...PARTICULARLY FROM MORRIS
TO LITTLE FALLS AND IN A CORRIDOR SOUTHWARD TO REDWOOD FALLS TO
OWATONNA...INCLUDING MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA.

THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO MORE OF A SQUALL
LINE BY EARLY TO MID EVENING...WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MORE LIKELY THREATS. THE STORMS WILL MOVE INTO WEST
CENTRAL WISCONSIN DURING BY MID EVENING...WITH A CONTINUED
POSSIBILITY FOR DAMAGING WINDS AND LARGE HAIL. INDIVIDUAL STORM
MOTION IS EXPECTED TO BE TO THE NORTHEAST AT 25 TO 30 MPH...WITH
LARGER STORM COMPLEXES AND LINES OF STORMS EXPECTED TO MOVE EAST
AT 40 TO 50 MPH.

THE SEVERE WEATHER IS BEING CAUSED BY A STRONG AREA OF LOW
PRESSURE THAT WILL MOVE NORTH FROM NORTH DAKOTA INTO TONIGHT.
THIS WILL SEND A COLD FRONT INTO WESTERN MINNESOTA LATE THIS
AFTERNOON...HELPING TO INITIATE THUNDERSTORMS THERE THAT WILL
THEN SPREAD EAST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A THREAT FOR THUNDERSTORMS...WITH AT LEAST A MARGINAL THREAT FOR
LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON ACROSS SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN BEFORE THE COLD FRONT FINALLY EXITS THE OUTLOOK AREA
FRIDAY EVENING.

A FRONT WILL REMAIN JUST SOUTH OF MINNESOTA AND WISCONSIN THIS
WEEKEND...AND BEGIN DRIFTING BACK NORTH SATURDAY NIGHT. THIS WILL
RESULT IN THE CHANCE OF MORE STORMS SUNDAY AND INTO MUCH OF NEXT
WEEK. THOUGH ANY SPECIFIC SEVERE THREAT IS HARD TO DISCERN AT
THIS TIME...THIS ACTIVITY WILL HAVE POTENTIAL TO PRODUCE VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED ACROSS THE MINNESOTA
PORTION OF THE OUTLOOK AREA.

In the hours before

Local storm report, Jun 17, 7:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
749 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TORNADO          2 NW ELLENDALE          43.89N 93.33W
06/17/2010                   STEELE             MN   AMATEUR RADIO

            RAIN WRAPPED.

&&

LS
Local storm report, Jun 17, 7:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     FUNNEL CLOUD     2 NNW HAYWARD           43.68N 93.26W
06/17/2010                   FREEBORN           MN   AMATEUR RADIO

&&

LS
Local storm report, Jun 17, 7:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          5 WNW STEELE CENTER     43.96N 93.28W
06/17/2010                   STEELE             MN   AMATEUR RADIO

            2 SE HOPE MN

&&

LRS
Local storm report, Jun 17, 7:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TORNADO          3 W HOLLANDALE          43.76N 93.27W
06/17/2010                   FREEBORN           MN   TRAINED SPOTTER

            ALONG HIGHWAY 251.

&&

LS
Local storm report, Jun 17, 7:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
758 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HEAVY RAIN       MAPLETON                43.93N 93.95W
06/17/2010  M2.00 INCH       BLUE EARTH         MN   TRAINED SPOTTER

&&

LS
Local storm report, Jun 17, 8:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      WASECA                  44.08N 93.50W
06/17/2010                   WASECA             MN   TRAINED SPOTTER

            MOVING WATER OVER SIDEWALKS.

&&

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:00 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Ramsey35 min
Jun 17, 7:10 PM CDTTornado WarningMPXSteele, Waseca50 min
Jun 17, 7:12 PM CDTSpecial Weather StatementMPXChisago, Washington2 hr
Jun 17, 7:13 PM CDTTornado WarningMPXBlue Earth, Steele, Waseca47 min
Jun 17, 7:28 PM CDTTornado WarningMPXFreeborn, Steele47 min
Jun 17, 7:52 PM CDTTornado WarningMPXSteele23 min
Jun 17, 7:55 PM CDTFlash Flood WarningMPXFreeborn, Steele, Waseca6 hr
Jun 17, 8:00 PM CDTAreal Flood AdvisoryMPXBlue Earth, Faribault, Le Sueur, Nicollet, Rice6 hr
Jun 17, 8:11 PM CDTTornado WarningMPXSteele34 min
Jun 17, 8:13 PM CDTTornado WarningMPXFreeborn32 min
Jun 17, 8:34 PM CDTTornado WarningMPXChisago26 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.